MAUDE Adverse Event Report: ASAHI INTECC CO., LTD. CORSAIR PRO; PERCUTANEOUS CATHETER

ASAHI INTECC CO., LTD. CORSAIR PRO; PERCUTANEOUS CATHETER
Model Number CSR135-26P
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/17/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).Device evaluation could not be performed because the affected device was not returned.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.The cause of the reported event could not be identified due to limited information and as the subject device had not been yet returned to the manufacturer.Based on the obtained information and referring to known similar events, it was presumed that stress generated during withdrawal might have been locally accumulated to the tip segment while the tip segment of the subject corsair pro had been caught by the heavily calcified lesion.Consequently, the tip was detached.Although it was concluded that this event was not attributed to product quality, possibility could not be completely ruled out that the fragment could be left in situ should the same event recur.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings] ~ do not use this microcatheter in advanced calcified lesion.~ if any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) ~ always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) ~ this microcatheter must always be operated under high-resolution fluoroscopic guidance.[malfunctions and adverse effects] ~ separation.
 
Event or Problem Description
It was reported that a heavily calcified chronic total occlusion (cto) in the proximal to mid segment of the right coronary artery (rca) was crossed with an unspecified guide wire and the subject asahi corsair pro microcatheter by accessing from the radial artery.After the guide wire was exchanged for a rotawire floppy guide wire (boston scientific), the corsair pro microcatheter got ruptured and detached in the coronary artery when an attempt was made to remove the microcatheter along the rotawire floppy guide wire that had been inserted inside the device.All of the fragments were removed and the rotawire floppy guide wire was removed intact.It was informed that there was no health hazards or complication occurred to the patient, and the procedure was successfully completed.
 
Additional Manufacturer Narrative
Manufacturing site: asahi intecc hanoi co., ltd.Hanoi, vietnam, registration number: (b)(4).The reported corsair pro microcatheter was returned for investigation.The returned corsair pro microcatheter had a concomitantly used rotawire floppy guide wire inserted inside.The guide wire could not be removed from the subject corsair pro microcatheter.The tip segment of the subject microcatheter was detached and located at approximately 10mm proximal to the guide wire tip.Microscopic observation of the tip fragment found that the proximal fracture end was twisted and scratched while the distal edge was twisted.Microscopic observation of the proximal side of the fracture found that the catheter lumen was reduced in size, inferring that torsional stress was accumulated.Lot history review revealed no anomaly relating to the reported event.No other similar product experience report was received from this lot.Based on the obtained information and the investigation outcome, it was presumed that torsion generated with torquing manipulation might have been locally accumulated on the tip of the corsair pro microcatheter while the catheter was trapped somewhere due to anatomical conditions or lesion conditions, twisting the microcatheter and tearing off the tip segment.Although it was concluded that this event was not attributed to product quality, possibility could not be completely ruled out that the fragment could be left in situ should the same event recur.Capa: no capa will be taken.The instructions for use (ifu) states: [warnings].Do not use this microcatheter in advanced calcified lesion.If any resistance or something abnormal is felt when operating this microcatheter, do not continue the manipulation while the causes are unclear.If it is suspected that this microcatheter is not operating correctly, avoid excessive manipulations, and carefully remove the entire catheter system while paying full attention to avoid complications.(continuing the manipulation while the cause of the problem is not identified may cause damage to this microcatheter, and damage the blood vessel.) always hold the connector with one hand and turn the microcatheter carefully while regularly releasing the accumulated torsion of the microcatheter.Never turn the microcatheter continuously while holding the connector with both hands or use any other means to apply force.When releasing the accumulated torsion, be sure to open the hemostatic valve on the y-connector.Do not turn the microcatheter in the same direction, either clockwise or counterclockwise, for more than 10 consecutive turns.(continuing rotation may damage or break the microcatheter or damage the blood vessels.In the worst case, life-threatening adverse events may occur.) this microcatheter must always be operated under high-resolution fluoroscopic guidance.[malfunctions and adverse effects] separation.

Brand Name
CORSAIR PRO
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA  489-0071
Manufacturer (Section G)
ASAHI INTECC CO., LTD.
3-100 akatsuki-cho
seto, aichi 489-0 071
JA   489-0071
Manufacturer Contact
yukimi nagumo
3-100 akatsuki-cho
seto, aichi 489-0-071
JA   489-0071
MDR Report Key19903853
Report Number3003775027-2024-00074
Device Sequence Number8867466
Product Code DQY
UDI-Device Identifier04547327111843
UDI-Public(01)04547327111843(17)270228(10)240315K07A
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K171933
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberCSR135-26P
Device Lot Number240315K07A
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/19/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/05/2024
Supplement Report FDA Received Date09/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age57 YR
Patient SexMale